Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 93, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 18, 2004, 5:27 PM CDT for Dodge County, Fond du Lac County, Wisconsin. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2004, 5:27 PM CDT (22:27 UTC)
- Expired
- Aug 18, 2004, 6:15 PM CDT
- In force
- 48 min
- Issued by
- NWS Milwaukee, WI
- Area
- Counties, with a storm outline in the text
Counties Dodge County, WI, Fond du Lac County, WI
The radar
The Milwaukee radar (KMKX), 81 km from the middle of the area, began a volume at 22:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 18, 1:10 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 993 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KMKX 182227 SVRMKX WIC027-039-182315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 527 PM CDT WED AUG 18 2004 THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FOND DU LAC COUNTY IN EAST CENTRAL WISCONSIN NORTHEAST DODGE COUNTY IN SOUTHEAST WISCONSIN * UNTIL 615 PM CDT * AT 522 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR OAKFIELD...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CAMPBELLSPORT AROUND 550 PM CDT... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 4377 8870 4364 8874 4356 8818 4374 8817 $$ GEHRING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 3:34 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 18, 3:34 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 334 PM CDT WED AUG 18 2004 .DISCUSSION...FORECAST FOCUS ON SEVERE WEATHER LATE THIS AFTERNOON AND EVENING. MARGINAL INSTABILITY PRESENT OVER SOUTHERN WI BUT STRONG COLD FRONT WILL PUSH SOUTH THROUGH THE AREA LATE THIS AFTERNOON AND EVENING. COLD FRONT HAS TRIGGERED A LINE OF SHOWERS AND THUNDERSTORMS PRESENTLY ENTERING THE NORTHWEST CORNER OF CWA AND WITH DECENT VERTICAL WIND SHEAR SOME STORMS MAY PRODUCE DAMAGING STRAIGHT LINE WINDS. HOWEVER BEST DYNAMICS ARE STILL PROGGED FOR NORTHERN WI AND BEST INSTABILITY AND MOISTURE ARE TO OUR SOUTH. LOOKS LIKE A BRIEF SHOT OF THUNDERSTORMS FOLLOWED BY A SCOURING OUT BY COOLER AND DRIER AIR BEHIND COLD FRONT. LOW DEWPOINT AIR ALONG WITH DIMINISHING WINDS TOWARD MORNING WILL ALLOW FOR SOME UNSEASONABLY COOL LOW TEMPERATURES. COOL BUT PLEASANT WEATHER THURSDAY WITH ANOTHER CHANCE OF RAIN FRIDAY AS ANOTHER TROUGH OF LOW PRESSURE MOVES IN. ETA (AGAINST) AND GFS (FOR) STILL IN DISAGREEMENT ABOUT WHETHER RAIN WILL MOVE INTO SOUTHERN WI. WILL KEEP CHANCE GOING IN NEW FORECAST. NEXT CHANCE FOR SOUTHERN WI APPEARS TO BE MONDAY. && .MKX...WATCHES/WARNINGS/ADVISORIES...NONE
Hazardous weather outlook, Aug 18, 6:05 AM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 605 AM CDT WED AUG 18 2004 WIZ046-047-051-052-056>060-062>072-181100- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT DENSE FOG WILL REDUCE VISIBILITIES TO BELOW 1/4 MILE IN SOME AREAS. VISIBILITIES WILL IMPROVE BY 9 AM. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. DAMAGING THUNDERSTORM WINDS AND LARGE HAIL WILL BE THE MAIN THREATS...BUT AN ISOLATED TORNADO IS POSSIBLE. SMALL CRAFT ADVISORIES MAY BE NEEDED LATE TONIGHT. .DAYS TWO THROUGH SEVEN... THERE WILL BE A CHANCE OF THUNDERSTORMS FRIDAY AND AGAIN MONDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS MAY BE NEEDED THIS AFTERNOON AND EVENING. HENTZ
In the hours before
Special weather statement, Aug 18, 2:44 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 244 PM CDT WED AUG 18 2004 WIZ046-047-051-052-056>060-062>072-182036- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- ...SEVERE THUNDERSTORM WATCH UNTIL 8 PM... A LINE OF SCATTERED THUNDERSTORMS STRETCHES FROM NORTHEAST WISCONSIN THROUGH STEVENS POINT TO JUST SOUTH OF LA CROSSE. THE LINE IS MOVING TO THE EAST SOUTHEAST AT ABOUT 45 MPH. IT SHOULD BEGIN TO ENTER THE WESTERN PORTIONS OF MARQUETTE AND GREEN LAKE COUNTIES BY AROUND 320 PM THIS AFTERNOON. THE SEVERE STORMS THUS FAR HAVE BEEN LIMITED TO FAR NORTHEAST WISCONSIN. HOWEVER...HEAT AND MOISTURE BUILDING ACROSS SOUTHERN WISCONSIN AHEAD OF THE LINE OF STORMS...WHICH MARKS AN APPROACHING STRONG COLD FRONT...MAY HELP STRENGTHEN A FEW OF THE STORMS TO SEVERE LEVELS HERE IN THE SOUTH. STAY TUNED FOR LATER UPDATES AND BE PREPARED FOR THE POTENTIAL OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. DAVIS
Special weather statement, Aug 18, 4:15 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 415 PM CDT WED AUG 18 2004 WIZ046-047-051-052-056>060-062>072-182200- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 415 PM CDT WED AUG 18 2004 ...SEVERE THUNDERSTORM WATCH 758 UNTIL 8 PM... A LINE OF SCATTERED THUNDERSTORMS STRETCHES FROM GREEN BAY TO OXFORD IN MARQUETTE COUNTY TO WEST OF BARABOO TO NORTH OF PRAIRIE DU CHIEN. THE LINE WAS MOVING TO THE EAST SOUTHEAST AT ABOUT 45 MPH. IT SHOULD REACH THE MADSION AREA BETWEEN 5 AND 530 PM. THROUGH 415 PM...MOST THUNDERSTORM WIND GUSTS HAVE BEEN IN THE 25 TO 35 MPH RANGE...ALONG WITH BRIEF HEAVY RAINS. THE LINE OF STORMS SHOULD REACH THE MILWAUKEE AREA BETWEEN 6 AND 630 PM. THE SEVERE STORMS THUS FAR HAVE BEEN LIMITED TO FAR NORTHEAST WISCONSIN. HOWEVER...SOME HEAT AND MOISTURE AHEAD OF THE LINE OF STORMS MAY HELP STRENGTHEN A FEW OF THE STORMS TO SEVERE LEVELS IN SOUTHERN WISCONSIN. STAY TUNED FOR LATER UPDATES AND BE PREPARED FOR THE POTENTIAL OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. KAPELA
Special weather statement, Aug 18, 4:52 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 452 PM CDT WED AUG 18 2004 WIZ046-047-051-052-056>060-062>072-182230- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 452 PM CDT WED AUG 18 2004 ...SEVERE THUNDERSTORM WATCH 758 UNTIL 8 PM... AT 450 PM...A LINE OF SCATTERED THUNDERSTORMS STRETCHES FROM JUST EAST OF GREEN BAY TO RIPON TO PORTAGE TO THE WISCONSIN DELLS TO LONEROCK AND TO PRAIRIE DU CHIEN. THE LINE WAS MOVING TO THE EAST SOUTHEAST AT ABOUT 45 MPH. IT SHOULD MOVE THROUGH THE MADSION AREA BETWEEN 5 AND 530 PM. THROUGH 450 PM...MOST THUNDERSTORM WIND GUSTS HAVE BEEN IN THE 25 TO 35 MPH RANGE...ALONG WITH BRIEF HEAVY RAINS. THE LINE OF STORMS SHOULD REACH THE MILWAUKEE AREA BETWEEN 6 AND 630 PM. NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ESTIMATED RAINFALL RATES TO 1 TO 1.5 INCHES PER HOUR WITH SOME OF THE STRONGER STORMS AS THEY MOVE THROUGH IOWA...DANE...AND FOND DU LAC COUNTIES. THE SEVERE STORMS THUS FAR HAVE BEEN LIMITED TO FAR NORTHEAST WISCONSIN. HOWEVER...SOME HEAT AND MOISTURE AHEAD OF THE LINE OF STORMS MAY HELP STRENGTHEN A FEW OF THE STORMS TO SEVERE LEVELS IN SOUTHERN WISCONSIN THIS EVENING. STAY TUNED FOR LATER UPDATES AND BE PREPARED FOR THE POTENTIAL OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. KAPELA/BORGHOFF
Special weather statement, Aug 18, 5:20 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 520 PM CDT WED AUG 18 2004 WIZ046-047-051-052-056>060-062>072-182300- COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON- KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK- SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA- 520 PM CDT WED AUG 18 2004 ...SEVERE THUNDERSTORM WATCH 758 UNTIL 8 PM... AT 515 PM...A LINE OF SCATTERED THUNDERSTORMS STRETCHED FROM MANITOWOC TO FOND DU LAC TO BEAVER DAM TO MIDDLETON TO DODGEVILLE. THE LINE WAS MOVING TO THE EAST SOUTHEAST AT ABOUT 40 MPH. THE STRONGEST STORMS SHOULD MOVE OUT OF THE MADISON AREA BETWEEN 6 AND 615 PM. THIS LINE OF STORMS SHOULD REACH THE MILWAUKEE AREA BETWEEN 645 AND 715 PM. THROUGH 515 PM...MOST THUNDERSTORM WIND GUSTS HAVE BEEN IN THE 35 TO 45 MPH RANGE...ALONG WITH BRIEF HEAVY RAINS. NATIONAL WEATHER SERVICE DOPPLER RADAR HAS ESTIMATED RAINFALL RATES TO 1 TO 1.5 INCHES PER HOUR WITH SOME OF THE STRONGER STORMS AS THEY MOVED THROUGH IOWA...NORTHWEST DANE...AND GREEN LAKE COUNTIES. THE SEVERE STORMS THUS FAR HAVE BEEN LIMITED TO FAR NORTHEAST WISCONSIN. HOWEVER...SOME HEAT AND MOISTURE AHEAD OF THE LINE OF STORMS MAY HELP STRENGTHEN A FEW OF THE STORMS TO SEVERE LEVELS ACROSS SOUTHERN WISCONSIN THIS EVENING. STAY TUNED FOR LATER UPDATES AND BE PREPARED FOR THE POTENTIAL OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING. KAPELA/BORGHOFF
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 5:44 PM CDT | Special Marine Warning | MKX | 91 min | |
| Aug 18, 5:44 PM CDT | Special Marine Warning | MKX | 91 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.